Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Weak multiplier bialgebras

Authors: Gabriella Böhm, José Gómez-Torrecillas and Esperanza López-Centella
Journal: Trans. Amer. Math. Soc. 367 (2015), 8681-8721
MSC (2010): Primary 16T05, 16T10, 16D90, 18B40
Published electronically: April 9, 2015
MathSciNet review: 3403069
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A non-unital generalization of weak bialgebra is proposed with a multiplier-valued comultiplication. Certain canonical subalgebras of the multiplier algebra (named the `base algebras') are shown to carry coseparable co-Frobenius coalgebra structures. Appropriate modules over a nice enough weak multiplier bialgebra are shown to constitute a monoidal category via the (co)module tensor product over the base (co)algebra. The relation to Van Daele and Wang's (regular and arbitrary) weak multiplier Hopf algebra is discussed.

References [Enhancements On Off] (What's this?)

  • [1] Gabriella Böhm and José Gómez-Torrecillas, Firm Frobenius monads and firm Frobenius algebras, Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 56(104) (2013), no. 3, 281-298. MR 3114475
  • [2] Gabriella Böhm, Florian Nill, and Kornél Szlachányi, Weak Hopf algebras. I. Integral theory and $ C^*$-structure, J. Algebra 221 (1999), no. 2, 385-438. MR 1726707 (2001a:16059),
  • [3] Gabriella Böhm and Joost Vercruysse, Morita theory for comodules over corings, Comm. Algebra 37 (2009), no. 9, 3207-3247. MR 2554197 (2010j:16078),
  • [4] F. Castaño Iglesias, S. Dăscălescu, and C. Năstăsescu, Symmetric coalgebras, J. Algebra 279 (2004), no. 1, 326-344. MR 2078404 (2005d:16059),
  • [5] John Dauns, Multiplier rings and primitive ideals, Trans. Amer. Math. Soc. 145 (1969), 125-158. MR 0257151 (41 #1805)
  • [6] K. Janssen and J. Vercruysse, Multiplier bi- and Hopf algebras, J. Algebra Appl. 9 (2010), no. 2, 275-303. MR 2646665 (2011d:16048),
  • [7] F. Nill, Axioms for weak bialgebras, preprint available at
  • [8] Kornel Szlachanyi, Adjointable monoidal functors and quantum groupoids, Hopf algebras in noncommutative geometry and physics, Lecture Notes in Pure and Appl. Math., vol. 239, Dekker, New York, 2005, pp. 291-307. MR 2106937 (2005m:16052)
  • [9] Thomas Timmermann, An invitation to quantum groups and duality, From Hopf algebras to multiplicative unitaries and beyond. EMS Textbooks in Mathematics, European Mathematical Society (EMS), Zürich, 2008. MR 2397671 (2009f:46079)
  • [10] A. Van Daele, Multiplier Hopf algebras, Trans. Amer. Math. Soc. 342 (1994), no. 2, 917-932. MR 1220906 (94h:16075),
  • [11] A. Van Daele, Separability idempotents and multiplier algebras, preprint available at
  • [12] Alfons Van Daele and Shuanhong Wang, Weak multiplier Hopf algebras. Preliminaries, motivation and basic examples, Operator algebras and quantum groups, Banach Center Publ., vol. 98, Polish Acad. Sci. Inst. Math., Warsaw, 2012, pp. 367-415. MR 3059670,
  • [13] A. Van Daele and S. Wang, Weak multiplier Hopf algebras. The main theory, Journal für die reine und angewandte Mathematik (Crelle's Journal), in press, DOI:10.1515/crelle-2013-0053.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 16T05, 16T10, 16D90, 18B40

Retrieve articles in all journals with MSC (2010): 16T05, 16T10, 16D90, 18B40

Additional Information

Gabriella Böhm
Affiliation: Wigner Research Centre for Physics, P.O.B. 49, H-1525 Budapest 114, Hungary

José Gómez-Torrecillas
Affiliation: Departamento de Álgebra, Universidad de Granada, E-18071 Granada, Spain

Esperanza López-Centella
Affiliation: Departamento de Álgebra, Universidad de Granada, E-18071 Granada, Spain

Received by editor(s): June 6, 2013
Received by editor(s) in revised form: October 25, 2013
Published electronically: April 9, 2015
Additional Notes: This research was partially supported by the Spanish Ministerio de Ciencia en Innovación and the European Union, grant MTM2010-20940-C02-01, by the Hungarian Scientific Research Fund OTKA, grant K108384, and by the Nefim Fund of Wigner RCP. The authors thank Alfons Van Daele for valuable discussions from which this paper benefits a lot.
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society